MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15282-VSP
Medical Device Problem Codes Material Separation (1562); Separation Failure (2547)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the sheath did not peel away as it should have." additional information has been requested from the customer.
 
Event or Problem Description
It was reported that: "the sheath did not peel away as it should have.".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one sheath for investigation.Visual inspection of the sheath revealed that one tab became completely separated from the extrusion.The separated tab was not returned for analysis.It was additionally noted that the entire sheath extrusion was completely torn on one side.Microscopic examination confirmed the damage and revealed that the point of tearing was irregular and not along the intended score lines.A device history record review was performed, and relevant findings were identified.An event investigation form was initiated for material c-70013-003 with batches 33p23k0611 and 33p23k0609 regarding a peel-away sheath tears incorrectly failure.The instructions for use (ifu) provided with this kit states "introduce catheter through hemostasis valve/sheath and advance to desired position.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the customer report of a sheath tab breaking off was confirmed by the complaint investigation of the returned sample.The returned sheath additionally did not separate along the score lines as intended.The sheath is manufactured by a third-party supplier.Therefore, based on the investigation performed, the supplier caused or contributed to this defect.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Additional Manufacturer Narrative
(b)(4).Additional information was received indicating the issue was detected during use on a patient.It was also reported that the peel away sheath was removed in its entirety.The procedure was completed successfully and the condition of the patient was reported as "fine".Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed, and a finding was identified; however, it could not be determined if the finding was relevant as the actual device was not returned for investigation.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "the sheath did not peel away as it should have.".

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19826721
Report Number9680794-2024-00712
Device Sequence Number8679554
Product Code MSD
UDI-Device Identifier00801902096388
UDI-Public(01)00801902096388(11)231130(17)261130(10)33F23K0174(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15282-VSP
Device Lot Number33F23K0174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/20/2024
10/24/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/22/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient SexUnknown